How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8770
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

i have been diagnosed with low immunoglobulin 1gm what effect

Resolved Question:

i have been diagnosed with low immunoglobulin 1gm what effect does it have on my health
i have addisons disease and a blood clotting problem i take rivoroxiban for and methotrexate for ERA
sandra
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. SH replied 2 years ago.
Dr. Shahzad MD :

Hi there. Thank you for your question. I will be helping you out with your queries

Dr. Shahzad MD :

Why was the immunoglobulin level done?

Dr. Shahzad MD :

I mean what were your symptoms?

Customer:

I have addisons disease originally i had vasculitis 15 yrs ago and as i was in hospital 3 months had swollen joints etc they started me on methotrexate ..addisons diagnosed 2 yrs later. i am very fatigued at the moment take revoroxiban as warfarin was no good nor injections heparin etc rheumatologist suspected lupus. i have moved areas and my ol rheuematologist has retired ..the new one ordered a series of tests to see what i actually have now, alter came to-day saying i have very low immunoglbulin 1gm and very low vit d hes ordering disunion but says this can cause myalgias arthralgias and fatigue.. i would like to know what these suspected simptoms are

Dr. Shahzad MD :

ok

Dr. Shahzad MD :

So you are on methotrexate for 15 years?

Customer:

yes

Dr. Shahzad MD :

Why are you on rivaroxaban?

Dr. Shahzad MD :

Did you ever have any clot?

Customer:

i had 3 blood clots in left leg/was on warfarin for several years but it became erratic and then heparin injectionsand cycloxin i think injections they didnt work i bruised and it was still erratic so now revoroxiban

Dr. Shahzad MD :

Are you taking anything for addison's steroids I mean?

Customer:

yes hydocortisone 30 mg daily

Dr. Shahzad MD :

ok

Dr. Shahzad MD :

What does your doctor say about the low immunoglobulins?

Dr. Shahzad MD :

Actually methotrexate can cause low immunoglobulins

Customer:

i only got letter from hospital to-day im not anxious just would like to know what that and the other possibilities actually mean i wont be able to see a dr for a few days.

Dr. Shahzad MD :

A low immunoglobulin level means that you are more susceptible to infections

Dr. Shahzad MD :

This level can happen due to the methotrexate that you are on.

Dr. Shahzad MD :

You mentioned low vitamin D, this should also be replaced as a low vitamin D can weaken your bones.

Customer:

so is anything taken for this? so what is myalgias and arthralgias

Dr. Shahzad MD :

I think that a part of the myalgias and pains that you are having could be due to the low level of vitamin D that you are having.

Dr. Shahzad MD :

Once the vitamin D is replaced and your levels are back to normal your aches and pains should be better.

Dr. Shahzad MD :

I do not think that the aches and pains are related to the low immunoglobulin levels.

Customer:

what is myalgias and athralgias

Dr. Shahzad MD :

Myalgias means muscular pains.

Dr. Shahzad MD :

Arthralgias means joint pains.

Customer:

so theres no underlying possible cause low 1gm?

Dr. Shahzad MD :

I think it could be drug related.

Dr. Shahzad MD :

May be related to your methotrexate.

Customer:

thank you

Customer:

sandra

Dr. Shahzad MD :

You are most welcome
Wish you all the best.
Please do rate me for my services by clicking on one of the smilies below.
Kindest Regards

Dr. SH and 3 other Medical Specialists are ready to help you

Related Medical Questions